Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 11, 2001, 8:50 AM EDT for Suffolk County, New York. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2001, 8:50 AM EDT (12:50 UTC)
- Expired
- Jul 11, 2001, 9:30 AM EDT
- In force
- 40 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Suffolk County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 9:00 AM EDT | Hail 0.75 | Flanders, NY | |
| Jul 11, 9:05 AM EDT | Thunderstorm Wind 52 E | Southampton, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 5:30 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 111252
SVROKX
NYC103-111315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
850 AM EDT WED JUL 11 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK
* UNTIL 930 AM EDT
* AT 847 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF PECONIC
TO 15 MILES WEST OF SOUTHAMPTON...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER PECONIC...3 MILES WEST OF SOUTHOLD...5 MILES WEST OF
GREENPORT...7 MILES WEST OF SHELTER ISLAND AT 915 AM EDT
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
WEDNESDAY MORNING FO\R SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
LAT...LON 4108 7249 4085 7243 4090 7232 4106 7185
4119 7216
GCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:40 AM EDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 11, 2:40 AM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 AM EDT WED JUL 11 2001 MDLS CONSISTANT IN SHOWG UPR LO SPINNG SHTWV THRU FA. NEXT ONE SHUD BE THIS MRNG ESTIMATG FRM 10 TO AROUND 18Z...ROUGHLY. SO WL WORD ZFP MINIMAL CHC SHWRS/TSTMS ESP THIS MRNG...ETC. NEXT SHTWV...THU BUT EVEN SO THINKG CAP...ALONG WITH DWNSLPG NW FLO SHUD STOP ANY CONVCTN ACRS CWA...BUT POINTS NWD CUD GET SOMETHING. THUS WL KEEP THU DRY BUT MENTION CHC AFTN SPRINKLES. FWC TEMPS LUK GUD...AND POPS FOR THE MOST PART LUK OK...BUT WL TWEAK NWRN ZNS TO BE 30. WRKZFP IN AWIPS. .OKX...NONE. WOOLDRIDGE
In the hours before
Special weather statement, Jul 11, 5:07 AM EDT, 3 hours 43 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-111600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 507 AM EDT WED JUL 11 2001 ...THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE TRI-STATE REGION INTO A SEVERE WEATERH WATCH BOX UNTIL 10 AM... RADAR WAS SHOWING AN AREA OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO NORTHEAST PENNSYLVANIA. THIS AREA IS EXPECTED TO ENTER THE METRO AREA AROUND 6 AM OR SO. THESE THUNDERSTORMS HAD A HISTORY OF PRODUCING STRONG WIND GUSTS. THEY COULD ALSO PRODUCE LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHTER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX WOOLDRIDGE
Special weather statement, Jul 11, 5:13 AM EDT, 3 hours 37 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-111600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY ...CORRECTED... 513 AM EDT WED JUL 11 2001 ...THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE TRI-STATE REGION INTO A SEVERE WEATHER WATCH BOX UNTIL 10 AM... RADAR WAS SHOWING AN AREA OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO NORTHEAST PENNSYLVANIA. THIS AREA IS EXPECTED TO ENTER THE METRO AREA AROUND 6 AM OR SO. THESE THUNDERSTORMS HAD A HISTORY OF PRODUCING STRONG WIND GUSTS. THEY COULD ALSO PRODUCE LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. jFOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX WOOLDRIDGE
Local storm report, Jul 11, 7:18 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
718 AM EDT WED JUL 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
07W05 AM WAYNE NJ WIND DAMAGE
07/11/01 PASSAIC TREE LIMBS DOWNLocal storm report, Jul 11, 7:41 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
741 AM EDT WED JUL 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 AM WAYNE NJ WIND DAMAGE
07/11/01 PASSAIC TREE LIMBS DOWN
0720 AM SADDLE RIVER NJ WIND DAMAGE
07/11/01 BERGEN LARGE TREE DOWN ACROSS RT
17 NEAR SADDLE RIVER
0735 AM CARLSTADT NJ WIND DAMAGE
07/11/01 BERGEN TREES AND POWER LINES DOWNLocal storm report, Jul 11, 8:19 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
819 AM EDT WED JUL 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 AM WAYNE NJ WIND DAMAGE
07/11/01 PASSAIC TREE LIMBS DOWN
0720 AM SADDLE RIVER NJ WIND DAMAGE
07/11/01 BERGEN LARGE TREE DOWN ACROSS RT
17 NEAR SADDLE RIVER
0735 AM CARLSTADT NJ WIND DAMAGE
07/11/01 BERGEN TREES AND POWER LINES DOWN
0735 AM PURCHASE NY WIND DAMAGE
07/11/01 WESTCHESTER TREES DOWN ROUTE 120 AND
KINGS STREET
0745 AM WHITE PLAINS NY WIND DAMAGE
07/11/01 WESTCHESTER TREE DOWNLocal storm report, Jul 11, 8:46 AM EDT, 4 minutes before
NYCLSRNYC 000
TTAA00 KNYC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
846 AM EDT WED JUL 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 AM WAYNE NJ WIND DAMAGE
07/11/01 PASSAIC TREE LIMBS DOWN
0720 AM SADDLE RIVER NJ WIND DAMAGE
07/11/01 BERGEN LARGE TREE DOWN ACROSS RT
17 NEAR SADDLE RIVER
0735 AM CARLSTADT NJ WIND DAMAGE
07/11/01 BERGEN TREES AND POWER LINES DOWN
0735 AM PURCHASE NY WIND DAMAGE
07/11/01 WESTCHESTER TREES DOWN ROUTE 120 AND
KINGS STREET
0745 AM WHITE PLAINS NY WIND DAMAGE
07/11/01 WESTCHESTER TREE DOWN
0800 AM STAMFORD CT WIND DAMAGE
07/11/01 FAIRFIELD TREE DOWN ON MERRICK
PARKWAY
0810 AM STONY BROOK NY WIND DAMAGE
07/11/01 SUFFOLK TREE DOWN ON ROUTE 97
0830 AM RIDGE NY .75 INCH HAIL
07/11/01 SUFFOLKc
0830 AM UPTON NY .75 INCH HAIL
07/11/01 SUFFOLK REPORTED AT NWS OFFICEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:08 AM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 57 min |
| Jul 11, 7:38 AM EDT | Severe Thunderstorm Warning | OKX | Nassau | 52 min |
| Jul 11, 7:55 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.